Alert archive / Virginia / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 121, NWS Blacksburg, VA

July 30, 20184 counties in Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 30, 2018, 5:18 PM EDT for 4 counties in Virginia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2018, 5:18 PM EDT (21:18 UTC)
Expired
Jul 30, 2018, 5:44 PM EDT
In force
26 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Amherst County, VA, Bedford County, VA, Botetourt County, VA, Rockbridge County, VA

The radar

The Roanoke radar (KFCX), 97 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.3 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2018-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 617 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2018-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
617 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
464 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted.

011 
WUUS51 KRNK 302118
SVRRNK
VAC009-019-023-163-302215-
/O.NEW.KRNK.SV.W.0121.180730T2118Z-180730T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
518 PM EDT MON JUL 30 2018

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  Southwestern Rockbridge County in west central Virginia...
  Northern Bedford County in south central Virginia...
  West central Amherst County in central Virginia...
  East central Botetourt County in west central Virginia...

* Until 615 PM EDT

* At 518 PM EDT, a severe thunderstorm was located near Arcadia,
  moving east at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Buchanan...
  Glasgow...
  Big Island...
  Forest...
  and Coleman Falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3759 7918 3745 7925 3745 7927 3743 7927
      3743 7926 3735 7932 3746 7976 3770 7965
TIME...MOT...LOC 2118Z 286DEG 15KT 3755 7956 

HAIL...1.00IN
WIND...60MPH
 
$$

MBS
1 follow-up statement
081 
WWUS51 KRNK 302144
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
544 PM EDT MON JUL 30 2018

VAC009-019-023-163-302154-
/O.CAN.KRNK.SV.W.0121.000000T0000Z-180730T2215Z/
Rockbridge VA-Bedford VA-Amherst VA-Botetourt VA-
544 PM EDT MON JUL 30 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ROCKBRIDGE...
NORTHERN BEDFORD...WEST CENTRAL AMHERST AND EAST CENTRAL BOTETOURT 
COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3759 7918 3745 7925 3745 7927 3743 7927
      3743 7926 3735 7932 3746 7976 3770 7965
TIME...MOT...LOC 2141Z 286DEG 15KT 3752 7943 

$$

MBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:45 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jul 30, 3:45 PM EDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
345 PM EDT Mon Jul 30 2018

.SYNOPSIS...
East to southeast winds between high pressure to the northeast
and low pressure to the southwest will pull in increasingly warm
and muggy tropical air back into the mid- Appalachian region
for at least the next several days. The threat for more
widespread showers and thunderstorms will gradually increase
through the period as a weak front approaches from the west and
then stalls over or near the area through late in the week.

&&

.NEAR TERM /THROUGH TUESDAY/...
As of 330 PM EDT Monday...

Weak wedging pattern remains in place this afternoon, with high
pressure nosing southward from New England across the Piedmont,
supporting a light east-southeasterly windflow across the mid-
Atlantic region. Meanwhile, waves of upper level energy are
rounding the base of an approaching upper level trough and have
triggered scattered showers and thunderstorms, mainly across the
mountains, a few of which have intensified to severe levels.
This trend will continue into late this evening and, while storm
intensity will diminish, the possibility of locally heavy rain
will persist as the southeasterly flow provides deep moisture
into the mountains.

Overnight, coverage of rainfall will decrease, making for
widely scattered light shower activity by dawn, more so in the
vicinity of the Blue Ridge where the terrain will provided added
lift in the southeasterly flow. Low clouds will become
widespread just after midnight, helping to limit cooling, with
overnight temperatures holding in the mid 60s to the low 70s.
Patchy fog is possible for areas which receive significant
rainfall this evening, as well as any areas where low clouds
break even for a short period of time.

Deeper moisture will enter the mid-Atlantic on Tuesday as the
upper trough deepens across the upper Mississippi Valley,
resulting in an increasingly southerly wind shift as high
pressure moves offshore. Believe coverage of showers and
thunderstorms will increase during late morning as heating
increases: spotty at first and then filling in during early
afternoon and becoming more organized. With precipitable water
values increasing into the 1.7 to nearly 2.0 inch range and
CAPEs again rising to 1500+J/Kg, heavy rain will be the main
concern. Would not be surprised for some storms to produce 2 to
3 inches rainfall amounts locally, possibly more, especially
along and east of the Blue Ridge where surface convergence
appears stronger. Will let the overnight shift have a look at
evening synoptic data to determine if/where a flash flood watch
is appropriate. Widespread clouds/scattered rain will hold
afternoon temperatures in the upper 70s/low 80s.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
As of 145 PM EDT Monday...

We are offering very limited change to the forecast that was in
place for this time period. A very generous plume of moisture
is expected to advect northeast into the region from the eastern
portion of the Gulf of Mexico in advance of a amplifying upper
level trough positioned over the Mississippi River Valley. NAEFS
Percentile output is still offering 90-99 percent values on
elements such as precipitable water and 850mb specific humidity
and the V- component of the wind across our region Tuesday
afternoon through Wednesday. This suggests high confidence in
widespread coverage of showers and storms, with locally heavy
rain likely. While the percentile numbers are not as high on
Thursday, the overall synoptic pattern does not change that
much, so that the weather should be similar to that of
Wednesday.

Thanks to abundant cloud cover and the expected precipitation,
low temperatures are forecast to be slightly above normal and
high temperatures will be slightly below normal.

Forecast confidence in the above portion of the forecast is
moderate to high regarding the overall synoptic pattern and
temperature forecast. Confidence in a greater than normal
coverage and amounts of precipitation is high. We will need to
monitor daily rainfall amounts leading into the middle of the
week to assess where any region may become more prone to flash
flooding for any potential watches or warnings.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
As of 1215 PM EDT Monday...

The weakening upper trough over the Mississippi River valley is
expected to continue to do just that, dissipate, all while an
upper high off the southeast U.S. coast retrogrades closer to
the coast by the start or middle of the weekend. While our area
will lose the upper level dynamics associated with its location
on the eastern flanks of the trough, we will maintain a decent
low level moisture feed off the eastern parts of the Gulf of
Mexico. This will allow for a transition of our precipitation
becoming progressive diurnally based, and less organized as we
head into the weekend. There will also be a trend toward warmer
temperatures as heights build over the region and we lose the
widespread coverage of cloud cover and precipitation.

Our weather picture heading into early next week gets a bit
more uncertain. The Canadian solution wants to bring the center
of the upper high overhead and keep the better dynamics north of
the region along the northern jet which is progged to become
zonal over the U.S/Canadian border. The GFS is content to keep
the upper high just off the southeast U.S. coast all while a
shortwave trough dips south into the the mid-Atlantic region.
The European solution is similar to the Canadian in that it
keeps the best dynamics to our north near the U.S/Canadian
border, but is more nebulous on just where the center of the
upper high progresses and/or there is not just one main center,
but perhaps as many as three bull's eye of high pressure, all
across the southeast U.S. The European solution is close to a
compromise of the other two solutions, and represents what would
be close to typical early August summer pattern for the region
with near normal temperatures and diurnally based convection.
Our forecast will reflect this scenario for Monday.

Forecast confidence in the above forecast scenario is moderate
heading into the weekend, with levels dipping more to the low to
moderate side for the Monday portion of the forecast.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
As of 200 PM EDT Monday...

Early morning stratus has scattered but not necessarily lifted this
afternoon, resulting in MVFR ceilings intermixed with VFR
conditions for most airports. East-southeasterly windflow
remains fixed across the region, drawing moisture from the
Atlantic, while waves of upper level energy move east across the
central Appalachians around the base of an upper level trough,
triggering scattered showers and thunderstorms mainly across the
mountains.

Majority of the convection will remain across the mountains into
the early hours of Tuesday as southeasterly flow continues to
supply deeper moisture to waves passing across the area. Cannot
rule out a few strong to severe thunderstorms capable of
damaging wind, but the main concern will be locally heavy rain
dropping ceilings and visibilities to LIFR criteria. Storms are
progressive however and conditions should improve after a short
period of time. Coverage and intensity of rainfall will diminish
shortly after midnight Tuesday, but won't likely end altogether.

Overnight, expect widespread stratus to redevelop, resulting in
widespread low end MVFR/IFR ceilings. Additionally, may see
areas of patchy fog develop, especially where significant
rainfall occurred. Expect a return of scattered showers and
thunderstorms on Tuesday afternoon as a strong upper level
disturbance approaches from the south. Do not expect much
improvement in ceilings from the morning into the afternoon.

Extended...

Tropical airmass is expected to remain over the forecast area
through the longer-range terminal forecast period with widespread
flight restrictions often to remain in the MVFR range or lower -
especially in/near increasing threat/coverage of
showers/thunderstorms as a frontal system approaches from the west
and then stalls over the area by midweek. Therefore, any VFR flight
is expected to be relatively short-lived, not widespread, and mainly
confined to afternoon hours each day outside of any areas of
precipitation.

Confidence is moderate to high, both temporally and spatially,
for the aforementioned flight conditions throughout the
extended period.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...JH/NF
NEAR TERM...NF
SHORT TERM...DS
LONG TERM...DS
AVIATION...NF/WP
Hazardous weather outlook, Jul 30, 4:10 PM EDT, 1 hour 8 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
410 PM EDT Mon Jul 30 2018

NCZ002>006-019-020-VAZ016-017-032>035-043>047-058-059-312015-
Alleghany NC-Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Carroll-
Floyd-Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-
410 PM EDT Mon Jul 30 2018

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...Tonight.

Thunderstorms this evening will produce heavy rain at times, which
could lead to localized flooding. Also, some of the storms could
become strong to severe, with damaging winds the main threat.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A wet weather pattern is expected this week with the potential for
periods of heavy rainfall and thunderstorms. This may lead to
localized flooding in some areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001-018-VAZ007-009>015-018>020-022>024-WVZ042>044-507-508-312015-
Ashe-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-
Grayson-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Mercer-
Summers-Monroe-Eastern Greenbrier-Western Greenbrier-
410 PM EDT Mon Jul 30 2018

This Hazardous Weather Outlook is for northwest North Carolina,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...Today and tonight.

A few thunderstorms during early evening may become strong to
severe, capable of producing locally damaging winds, heavy rain and
frequent lightning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A wet weather pattern continues for the rest of the week. Heavy
rainfall from thunderstorms may lead to localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 30, 3:13 PM EDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
313 PM EDT MON JUL 30 2018

VAZ010-011-013-018-WVZ044-302000-
Giles-Pulaski-Bland-Craig-Monroe-
313 PM EDT MON JUL 30 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
NORTH CENTRAL PULASKI...GILES...SOUTHWESTERN CRAIG...EAST CENTRAL
BLAND AND SOUTHEASTERN MONROE COUNTIES...

Until 400 PM EDT.

At 312 PM EDT, strong thunderstorms extended from near Interior to
near Mechanicsburg. Movement was east at 10 mph.

Wind gusts up to 50 mph and pea size hail are possible with these
storms.

Locations impacted include...
Pearisburg...
Narrows...
Pembroke...
Mountain Lake...
and Poplar Hill.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3727 8053 3725 8061 3721 8061 3714 8072
      3719 8101 3751 8057 3757 8009
TIME...MOT...LOC 1912Z 263DEG 10KT 3745 8060 3720 8095

MBS
Special weather statement, Jul 30, 3:28 PM EDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
328 PM EDT MON JUL 30 2018

WVZ042-302000-
Mercer-
328 PM EDT MON JUL 30 2018

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MERCER COUNTY...

Until 400 PM EDT.

At 328 PM EDT, a strong thunderstorm was located near Wenonah, moving
east at 15 mph.

Wind gusts of 50 to 55 mph and half inch hail are possible with this
storm.

Locations impacted include...
Princeton...
Matoaka...
Camp Creek...
Camp Creek State Park...
and Spanishburg.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3748 8127 3750 8126 3751 8123 3751 8121
      3754 8120 3757 8120 3758 8119 3758 8108
      3752 8100 3732 8109 3745 8131 3746 8130
TIME...MOT...LOC 1928Z 289DEG 11KT 3752 8126

MBS
Special weather statement, Jul 30, 3:48 PM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
348 PM EDT MON JUL 30 2018

VAZ023-302015-
Botetourt-
348 PM EDT MON JUL 30 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BOTETOURT COUNTY...

Until 415 PM EDT.

At 348 PM EDT, a strong thunderstorm was located near Gala, moving
east at 15 mph.

Wind gusts of 50 to 55 mph and half inch hail are possible with this
storm.

Locations impacted include...
Eagle Rock...
and Gala.

LAT...LON 3772 7969 3766 7973 3757 7981 3767 7997
      3770 7994 3770 7992 3773 7990 3775 7986
TIME...MOT...LOC 1948Z 289DEG 11KT 3768 7992

MBS
Special weather statement, Jul 30, 4:19 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
419 PM EDT MON JUL 30 2018

VAZ018-022>024-035-302115-
Botetourt-Amherst-Craig-Roanoke-Rockbridge-
419 PM EDT MON JUL 30 2018

...STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL ROANOKE...CENTRAL
CRAIG...ROCKBRIDGE...NORTHWESTERN AMHERST AND BOTETOURT
COUNTIES...THE CITY OF BUENA VISTA AND THE CITY OF LEXINGTON...

Until 515 PM EDT.

At 418 PM EDT, strong thunderstorms extended from near Vesuvius to
Craig Springs. Movement was east at 20 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Lexington...
Buena Vista...
Buchanan...
Glasgow...
and Troutville.

This includes The following Location VMI.

Heavy rainfall is also occurring with this storm, and may cause
localized flooding.

LAT...LON 3789 7915 3786 7915 3781 7917 3781 7914
      3778 7911 3777 7907 3775 7907 3760 7939
      3760 7944 3762 7944 3760 7946 3757 7944
      3747 7964 3748 7968 3735 7989 3743 8043
      3778 7973 3776 7967 3782 7963 3798 7931
TIME...MOT...LOC 2018Z 275DEG 17KT 3798 7923 3747 8027

MBS
Special weather statement, Jul 30, 4:33 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
433 PM EDT MON JUL 30 2018

VAZ013-014-302130-
Pulaski-Montgomery-
433 PM EDT MON JUL 30 2018

...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN PULASKI AND CENTRAL MONTGOMERY COUNTIES AND THE
NORTHEASTERN CITY OF RADFORD...

Until 530 PM EDT.

At 432 PM EDT, a strong thunderstorm was located near Mc Coy, moving
east at 10 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Blacksburg...
Christiansburg...
Radford...
Shawsville...
and Pilot.

This includes The following Location Virginia Tech.

Locally heavy rainfall is also occurring with this storm, and may
cause localized flooding.

LAT...LON 3726 8022 3724 8020 3704 8033 3718 8063
      3725 8059 3727 8052
TIME...MOT...LOC 2032Z 287DEG 10KT 3722 8056

MBS
Special weather statement, Jul 30, 5:06 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
506 PM EDT MON JUL 30 2018

VAZ007-009-010-012-302145-
Tazewell-Bland-Wythe-Smyth-
506 PM EDT MON JUL 30 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SMYTH...
SOUTHEASTERN TAZEWELL...SOUTHWESTERN BLAND AND WESTERN WYTHE
COUNTIES...

Until 545 PM EDT.

At 506 PM EDT, a strong thunderstorm was located near Ceres, moving
east at 15 mph.

Wind gusts up to 50 mph and dime size hail are possible with this
storm.

Locations impacted include...
Wytheville...
Rural Retreat...
Ceres...
Speedwell...
and Burkes Garden.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3693 8153 3711 8146 3705 8103 3679 8112
TIME...MOT...LOC 2106Z 286DEG 15KT 3701 8141

MBS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 11:16 PM EDTSpecial Weather StatementRNKWythe, City of Galax59 min
Jul 30, 7:46 AM EDTAreal Flood AdvisoryRNKHalifax, Pittsylvania, City of Danville3 hr
Jul 30, 1:09 PM EDTSpecial Weather StatementRNKWythe36 min
Jul 30, 2:22 PM EDTSpecial Weather StatementRNKAlleghany, Bath, City of Covington38 min
Jul 30, 2:37 PM EDTSevere Thunderstorm WarningRNKGiles38 min
Jul 30, 2:42 PM EDTSevere Thunderstorm WarningRNKAlleghany, City of Covington33 min
Jul 30, 3:07 PM EDTSevere Thunderstorm WarningRNKAlleghany, Botetourt38 min
Jul 30, 3:13 PM EDTSpecial Weather StatementRNKGiles47 min
Jul 30, 3:45 PM EDTSevere Thunderstorm WarningRNKGiles, Montgomery, Pulaski, City of Radford45 min
Jul 30, 3:48 PM EDTSpecial Weather StatementRNKBotetourt27 min
Jul 30, 4:19 PM EDTSpecial Weather StatementRNKBotetourt, Craig, Rockbridge, City of Buena Vista, City of Lexington56 min
Jul 30, 4:33 PM EDTSpecial Weather StatementRNKMontgomery57 min
Jul 30, 5:06 PM EDTSpecial Weather StatementRNKWythe39 min
Jul 30, 5:35 PM EDTSpecial Weather StatementRNKFloyd, Montgomery25 min
Jul 30, 5:49 PM EDTSpecial Weather StatementRNKWythe41 min
Jul 30, 6:30 PM EDTSpecial Weather StatementRNKPulaski, Wythe45 min
Jul 30, 6:49 PM EDTAreal Flood AdvisoryRNKFloyd, Franklin, Montgomery, Roanoke, City of Roanoke, City of Salem6 hr
Jul 30, 7:15 PM EDTSpecial Weather StatementRNKAppomattox, Bedford, Campbell60 min
Jul 30, 7:19 PM EDTSpecial Weather StatementRNKCarroll, Floyd, City of Galax56 min
Jul 30, 7:29 PM EDTAreal Flood AdvisoryRNKCarroll, Pulaski, Wythe113 min
Jul 30, 7:36 PM EDTSpecial Weather StatementRNKFranklin54 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.